Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 23, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 21, 2000, 7:59 PM CST for Scurry County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 21, 2000, 7:59 PM CST (01:59 UTC)
- Expired
- Mar 21, 2000, 8:30 PM CST
- In force
- 31 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Scurry County, TX
The radar
The Lubbock radar (KLBB), 127 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 3806 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 220200 SVRMAF TXC415-220230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 759 PM CST TUE MAR 21 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN SCURRY COUNTY IN TEXAS * UNTIL 830 PM CST * AT 758 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF HUDD...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...HUDD. HAILSTONES AS LARGE AS DIMES HAVE BEEN REPORTED WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE IF TIME PERMITS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 57 MPH...DEADLY LI[GHTNING...AND VERY HEAVY RAIN. LAT...LON 3288 10092 3276 10077 3294 10067 3295 10078
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 3:20 PM CST, 4 hours 39 minutes earlier.
Area forecast discussion, Mar 21, 3:20 PM CST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 320 PM CST TUE MAR 21 2000 UPPER LOW STILL TAKING ITS SWEET TIME MOVING THROUGH AZ. RADAR MOSAICS INDICATING AN AREA OF SHOWERS MOVING ACROSS CENTRAL NEW MEXICO IN THE PVA AREA OF THIS UPPER LEVEL FEATURE. THIS PRECIP AS BEEN NEARLY STATIONARY (E/W) THROUGHOUT THE DAY BUT HAS CONTINUED TO TRAIN ACROSS THE SAME AREAS FROM SOUTH TO NORTH. EXPECT THIS TO CONTINUE AS UPPER LEVEL FEATURE BEGINS ITS EASTWARD TRACK. ELSEWHERE IN CLOUD FREE AREAS ACROSS WEST TEXAS THE ATMOSPHERE CONTINUES TO DESTABILIZE RESULTING IN CU/TCU FIELDS ACROSS PORTIONS OF WEST TEXAS. AS SWODY1 INDICATES...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FIRE ALONG A FRONTAL BOUNDARY LOCATED NORTH OF THE MAF CWA AND THE DRYLINE LOCATED EAST OF THE MAF CWA. AFTER SUNSET EXPECT GULF MOISTURE AND DRYLINE TO RETURN TO THE AREA PROVIDING PLENTY OF LOW LEVEL MOISTURE FOR CONVECTION. AM NOT SURE WHEN AND WHERE THUNDERSTORMS WILL DEVELOP OVERNIGHT...BUT WITH PLENTY OF LOW LEVEL MOISTURE IN PLACE AND WITH ENERGY BEING EJECTED OUT OF THE LOW LOCATED OVER AZ/NM HAVE INCLUDED SOME SCT POPS MOST AREAS TONIGHT. TOMORROW WILL BE THE BEST CHANCE OF RAIN FOR THE AREA WITH THINGS TAPERING OFF BY TOMORROW EVENING AS DRYLINE RACES OFF TO THE EAST. THE PRELIMINARY GUIDANCE BELOW IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE WEST TEXAS/SOUTHEASTERN NEW MEXICO ZONE FORECAST. MAF 55/71/46/73 3550 LSA 45/67/42/70 3550 E41 57/72/48/75 3550 6R6 57/75/52/75 3440 MRF 47/72/40/72 2330 CNM 43/69/42/72 3330 .MAF... TX...NONE. NM...NONE. MARTIN
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 7:09 PM CST | Severe Thunderstorm Warning | MAF | Scurry | 51 min |
| Mar 21, 7:18 PM CST | Tornado Warning | MAF | Scurry | 42 min |
| Mar 21, 11:38 PM CST | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 67 min |
| Mar 22, 12:10 AM CST | Severe Thunderstorm Warning | MAF | Ward, Winkler | 65 min |
| Mar 22, 12:21 AM CST | Tornado Warning | MAF | Ward, Winkler | 54 min |
| Mar 22, 12:38 AM CST | Tornado Warning | MAF | Andrews | 37 min |
| Mar 22, 12:46 AM CST | Tornado Warning | MAF | Ector | 44 min |
| Mar 22, 12:49 AM CST | Flash Flood Warning | MAF | Andrews, Gaines | 2 hr |
| Mar 22, 12:54 AM CST | Tornado Warning | MAF | Gaines | 36 min |
| Mar 22, 12:55 AM CST | Severe Thunderstorm Warning | MAF | Upton | 65 min |
| Mar 22, 1:09 AM CST | Tornado Warning | MAF | Winkler | 36 min |
| Mar 22, 1:20 AM CST | Tornado Warning | MAF | Ector | 55 min |
| Mar 22, 1:32 AM CST | Severe Thunderstorm Warning | MAF | Gaines | 58 min |
| Mar 22, 1:56 AM CST | Flash Flood Warning | MAF | Andrews, Gaines | 2 hr |
| Mar 22, 2:08 AM CST | Tornado Warning | MAF | Andrews, Ector | 52 min |
| Mar 22, 2:40 AM CST | Flash Flood Warning | MAF | Ector | 3 hr |
| Mar 22, 2:57 AM CST | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 63 min |
| Mar 22, 3:57 AM CST | Severe Thunderstorm Warning | MAF | Dawson | 48 min |
| Mar 22, 4:00 AM CST | Severe Thunderstorm Warning | MAF | Martin | 45 min |
| Mar 22, 4:18 AM CST | Flash Flood Warning | MAF | Martin | 117 min |
| Mar 22, 4:23 AM CST | Flash Flood Warning | MAF | Andrews | 2 hr |
| Mar 22, 4:30 AM CST | Flash Flood Warning | MAF | Gaines | 2 hr |
| Mar 22, 4:43 AM CST | Severe Thunderstorm Warning | MAF | Borden, Dawson | 62 min |
| Mar 22, 5:33 AM CST | Flash Flood Warning | MAF | Dawson | 3 hr |
| Mar 22, 1:45 PM CST | Tornado Warning | MAF | Pecos | 30 min |
| Mar 22, 2:15 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 45 min |
| Mar 22, 2:35 PM CST | Severe Thunderstorm Warning | MAF | Upton | 40 min |
| Mar 22, 2:59 PM CST | Tornado Warning | MAF | Upton | 31 min |
| Mar 22, 3:15 PM CST | Tornado Warning | MAF | Upton | 30 min |
| Mar 22, 3:16 PM CST | Severe Thunderstorm Warning | MAF | Borden | 29 min |
| Mar 22, 3:26 PM CST | Severe Thunderstorm Warning | MAF | Martin, Midland | 49 min |
| Mar 22, 3:53 PM CST | Flash Flood Warning | MAF | Pecos, Upton | 3 hr |
| Mar 22, 3:53 PM CST | Tornado Warning | MAF | Pecos | 37 min |
| Mar 22, 4:03 PM CST | Severe Thunderstorm Warning | MAF | Glasscock, Midland | 42 min |
| Mar 22, 4:22 PM CST | Flash Flood Warning | MAF | Glasscock, Midland | 3 hr |
| Mar 22, 4:29 PM CST | Tornado Warning | MAF | Upton | 46 min |
| Mar 22, 4:38 PM CST | Severe Thunderstorm Warning | MAF | Ector | 52 min |
| Mar 22, 4:47 PM CST | Severe Thunderstorm Warning | MAF | Glasscock | 43 min |
| Mar 22, 4:54 PM CST | Tornado Warning | MAF | Glasscock | 51 min |
| Mar 22, 5:16 PM CST | Severe Thunderstorm Warning | MAF | Howard | 44 min |
| Mar 22, 5:19 PM CST | Tornado Warning | MAF | Upton | 26 min |
| Mar 22, 5:23 PM CST | Severe Thunderstorm Warning | MAF | Crane, Pecos | 52 min |
| Mar 22, 5:34 PM CST | Flash Flood Warning | MAF | Crane, Glasscock, Midland, Pecos, Upton | 2 hr |
| Mar 22, 5:42 PM CST | Tornado Warning | MAF | Howard | 33 min |
| Mar 22, 5:44 PM CST | Severe Thunderstorm Warning | MAF | Glasscock, Midland | 46 min |
| Mar 22, 5:53 PM CST | Tornado Warning | MAF | Mitchell | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.